MAUDE Adverse Event Report: PORTEX; TRACHEOSTOMY TUBE

PORTEX; TRACHEOSTOMY TUBE
Model Number 100/897/080CZ
Medical Device Problem Code Gel Leak (1267)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Serious Injury
Event or Problem Description
((b)(4)) ruptured cuff on posterior aspect.From mhra report: audible leak heard by staff nurse referred to ent following discussion with consultant ? cuff issue.No harm to patient.Scheduled tube change in theatre by ent surgeons.
 
Additional Manufacturer Narrative
Other, other text: investigation of this customer complaint was limited because no sample was returned.Customer is claiming ruptured cuff which was discovered after placement/during use (based on incident report which is attached to related cc object in agile).During manufacturing process the devices are 100% inflation tested, which includes inflating each device cuff and leaving for a 12 hour period.Reductions in pressure over this time are considered a failure and the device would be rejected.Each cuff shall be also tested by customer prior use as per instruction for use as10001025-002 rev.100, point 9.2: "check the tracheostomy tube cuff (cuffed tube only) by test inflation." due to fact that cuff leak was observed after placement it is the most probable that reported failure occurred during tracheostomy procedure due to contact with sharp edge which is in conflict with instruction for use as10001025-002 rev.100, point 6.3: "guard against cuff damage by avoiding contact with sharp edges".Unfortunately without the sample we are unable to determine true root cause of this issue.No trend of confirmed complaints in relation with this issue was identified.
 
Event or Problem Description
No product was returned.Sme signed off with summary.

Brand Name
PORTEX
Common Device Name
TRACHEOSTOMY TUBE
MDR Report Key11675629
Report Number3012307300-2021-03189
Device Sequence Number19558111
Product Code BTO
UDI-Device Identifier15019315107207
UDI-Public15019315107207
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/10/2024
Device Model Number100/897/080CZ
Device Catalogue Number100/897/080CZ
Device Lot Number3900085
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer04/07/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date05/04/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/06/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1